EconPapers    
Economics at your fingertips  
 

Estimation of a Nonlinear Common Factor Model

George Richards

Journal of Economics and Econometrics, 2018, vol. 61, issue 1, 1-28

Abstract: The present paper applies a novel methodology for the estimation of nonlinear common factor models. Instead of relying on a multivariate GARCH approach, we use a new method for modelling and forecasting correlation matrices such that correlation can be driven nonlinearly by common factors. Using daily data for virtual currency we show that the adopted nonlinear common factor approach simplifies estimation in high-dimensional settings and provides more flexibility compared to factor-based methods.

Keywords: Multivariate GARCH; Nonlinear Common Factor Model. (search for similar items in EconPapers)
JEL-codes: C32 C51 C52 (search for similar items in EconPapers)
Date: 2018
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ideas.repec.org/a/eei/journl/v61y2018i1p1-28.html
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eei:journl:v:61:y:2018:i:1:p:1-28

Access Statistics for this article

More articles in Journal of Economics and Econometrics from Economics and Econometrics Society Contact information at EDIRC.
Bibliographic data for series maintained by Julia van Hove ().

 
Page updated 2025-03-19
Handle: RePEc:eei:journl:v:61:y:2018:i:1:p:1-28